MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE TR; BEDSIDE MONITOR
Model Number MU-631RA
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Output Problem (3005); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) went blank while they were working on a patient in er.There was an rts error message on their bsm-6301a during boot-up, along with touchscreen issues where only half of the monitor was working.The bsm-6301a would not boot up normally.Upon startup, the screen goes blank, displays a fault error, and all values default to zero.The transport module - the bsm-1700 connected to the bsm-6301a was removed and docked to another bedside monitor to continue monitoring the patient.The customer does not know what bsm-1700 model was being used with the bsm-6301a.No patient harm reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) went blank while they were working on a patient in er.There was an rts error message on their bsm-6301a during boot-up, along with touchscreen issues where only half of the monitor was working.The bsm-6301a would not boot up normally.Upon startup, the screen goes blank, displays a fault error, and all values default to zero.The transport module - the bsm-1700 connected to the bsm-6301a was removed and docked to another bedside monitor to continue monitoring the patient.The customer does not know what bsm-1700 model was being used with the bsm-6301a.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field(s) contains no information (ni), as attempts to obtain information were made, but not provided.D10 concomitant medical device.Attempt #1 on (b)(6) 2025 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the additional device information as requested.Bedside monitor bsm-1700 series, model: ni, sn: ni, device manufacturer date: ni, unique identifier (udi) #: ni, returned to nihon kohden: not returned.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) went blank while they were working on a patient in er.There was an rts error message on their bsm-6301a during boot-up, along with touchscreen issues where only half of the monitor was working.The bsm-6301a would not boot up normally.Upon startup, the screen goes blank, displays a fault error, and all values default to zero.The transport module - the bsm-1700 connected to the bsm-6301a was removed and docked to another bedside monitor to continue monitoring the patient.The customer does not know what bsm-1700 model was being used with the bsm-6301a.No patient harm reported.Investigation conclusion: the complaint device was received.The unit was evaluated and the complaint was duplicated.The cause was circuit board failure, likely due to physical damage from user mishandling and wear-and-tear as the device was installed over 13 years ago.The following field(s) contains no information (ni), as attempts to obtain information were made, but not provided.D10 concomitant medical device.Attempt #1 04/28/2025 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the additional device information as requested.Bedside monitor bsm-1700 series.Model: ni.Sn: ni.Device manufacturer date: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: not returned.Additional information: b4 date of this report d9 device available for evaluation g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer h6 event problem and evaluation codes h11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
LIFE SCOPE TR
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key21931407
Report Number8030229-2025-04929
Device Sequence Number15616071
Product Code MHX
UDI-Device Identifier04931921103517
UDI-Public(01)04931921103517
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-631RA
Device Catalogue NumberMU-631RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BEDSIDE MONITOR; BEDSIDE MONITOR
Patient SexUnknown